Alert archive / Colorado / Flash Flood Watches in 2018
Flash Flood Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 4, 2018, 3:36 PM MDT for 11 counties in Colorado. It took effect at Jul 5, 2018, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2018, 3:36 PM MDT (21:36 UTC)
- In effect from
- Jul 5, 2018, 12:00 PM MDT
- Expired
- Jul 5, 2018, 8:06 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 2663 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194 WGUS65 KPUB 042136 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pueblo CO 336 PM MDT Wed Jul 4 2018 ...Flash Flood Watch for Area Burn Scars from Noon to Midnight Thursday... .A brief influx of monsoon moisture will combined with a surge of moist, low level upslope flow to produce the threat of flash flooding on area burn scars Thursday afternoon and evening. COZ072>081-083-087-050600- /O.NEW.KPUB.FF.A.0001.180705T1800Z-180706T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Rye, Woodland Park, Canon City, Penrose, and Walsenburg 336 PM MDT Wed Jul 4 2018 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... The National Weather Service in Pueblo has issued a * Flash Flood Watch for the burn scars in southeast and east central Colorado. This watch is primarily for the currently active Spring, Chateau and Adobe burn scars as well as the older Junkins and Hayden Pass scars. * From Thursday afternoon through Thursday evening * A combination of monsoon moisture, moist low level upslope flow and slow storm movement will result in the potential for flash flooding on areas burn scars, particularly if they are fresh. * As little as 0.30 inches of water in a short period of time may result in dangerous flash flooding and debris flows. Personnel working in and around burn scars should have escape routes and safety zones prepared. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
5 follow-up statements
491 WGUS65 KPUB 050452 FFAPUB Flood Watch National Weather Service Pueblo CO 1052 PM MDT Wed Jul 4 2018 ...Flash Flood Watch for Area Burn Scars from Noon to Midnight Thursday... .A brief influx of monsoon moisture will combine with a surge of moist, low level upslope flow to produce the threat of flash flooding on area burn scars Thursday afternoon and evening. COZ072>081-083-087-051300- /O.CON.KPUB.FF.A.0001.180705T1800Z-180706T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Rye, Woodland Park, Canon City, Penrose, and Walsenburg 1052 PM MDT Wed Jul 4 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Primarily for the currently active Spring, Chateau and Adobe burn scars, as well as the older Junkins and Hayden Pass scars. * From Thursday afternoon through Thursday evening * A combination of monsoon moisture, moist low level upslope flow and slow storm movement will result in the potential for flash flooding on areas burn scars, particularly if they are fresh. * As little as 0.30 inches of water in a short period of time may result in dangerous flash flooding and debris flows. Personnel working in and around burn scars should have escape routes and safety zones prepared. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
150 WGUS65 KPUB 050957 FFAPUB Flood Watch National Weather Service Pueblo CO 357 AM MDT Thu Jul 5 2018 ...Flash Flood Watch for Area Burn Scars from Noon to Midnight Thursday... .A brief influx of monsoon moisture will combine with a surge of moist, low level upslope flow to produce the threat of flash flooding on area burn scars Thursday afternoon and evening. COZ072>081-083-087-051800- /O.CON.KPUB.FF.A.0001.180705T1800Z-180706T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Rye, Woodland Park, Canon City, Penrose, and Walsenburg 357 AM MDT Thu Jul 5 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The Flash Flood Watch continues for * The current active burn scars including Spring, Chateau and Adobe, as well as the older Junkins and Hayden Pass burn scars. * From noon MDT today through this evening * A combination of monsoon moisture, moist low level upslope flow and slow storm movement will result in the potential for flash flooding on areas burn scars, particularly the newer burn scars. * As little as 0.30 inches of water in a short period of time may result in dangerous flash flooding and debris flows. Personnel working in and around burn scars should have escape routes and safety zones prepared. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
977 WGUS65 KPUB 051752 FFAPUB Flood Watch National Weather Service Pueblo CO 1152 AM MDT Thu Jul 5 2018 ...Flash Flood Watch for Area Burn Scars from Noon to Midnight Thursday... .A brief influx of monsoon moisture will combine with a surge of moist, low level upslope flow to produce the threat of flash flooding on area burn scars Thursday afternoon and evening. COZ072>081-083-087-060200- /O.CON.KPUB.FF.A.0001.180705T1800Z-180706T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Rye, Woodland Park, Canon City, Penrose, and Walsenburg 1152 AM MDT Thu Jul 5 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * The current active burn scars including Spring, Chateau and Adobe, as well as the older Junkins and Hayden Pass scars. * Through this evening * A combination of monsoon moisture, moist low level upslope flow and slow storm movement will result in the potential for flash flooding on area burn scars, particularly the newer burn scars. * As little as 0.30 inches of water in a short period of time may result in dangerous flash flooding and debris flows. Personnel working in and around burn scars should adjust their escape routes and safety zones to account for this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
413 WGUS65 KPUB 052102 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pueblo CO 302 PM MDT Thu Jul 5 2018 ...Flash Flood Watch for Area Burn Scars and the Pikes Peak Region continues through midnight Thursday... .A brief influx of monsoon moisture will combine with a surge of moist, low level upslope flow to produce the threat of flash flooding on area burn scars this afternoon and evening. COZ084-085-060515- /O.EXA.KPUB.FF.A.0001.000000T0000Z-180706T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- Including the cities of Black Forest, Colorado Springs, and Peterson AFB 302 PM MDT Thu Jul 5 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The National Weather Service in Pueblo has expanded the * Flash Flood Watch to include a portion of east central Colorado, including the following areas, Northern El Paso County and Southern El Paso County. * Until midnight MDT tonight * A combination of monsoon moisture, moist low level upslope flow and slow storm movement will result in the potential for flash flooding across the Pikes Peak region this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ COZ072>081-083-087-060515- /O.CON.KPUB.FF.A.0001.000000T0000Z-180706T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Rye, Woodland Park, Canon City, Penrose, and Walsenburg 302 PM MDT Thu Jul 5 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The Flash Flood Watch continues for * Portions of central Colorado and southeast Colorado, including the following areas, in central Colorado, Fremont County and Teller County and the Rampart Range. In southeast Colorado, Huerfano County, Northern Sangre De Cristo Mountains, Southern Sangre De Cristo Mountains, Wet Mountain Valley, and Wet Mountains. * Until midnight MDT tonight * A combination of monsoon moisture, moist low level upslope flow and slow storm movement will result in the potential for flash flooding on area burn scars, particularly the newer burn scars. * As little as 0.30 inches of water in a short period of time may result in dangerous flash flooding and debris flows. Personnel working in and around burn scars should adjust their escape routes and safety zones to account for this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
460 WGUS65 KPUB 060206 FFAPUB Flood Watch National Weather Service Pueblo CO 806 PM MDT Thu Jul 5 2018 ...Flash Flood watch is cancelled... .Occasional light rain is possible through the evening. Precipitation amounts will be too light for flash flooding, even on the area burn scars. COZ072>081-083>085-087-060315- /O.CAN.KPUB.FF.A.0001.000000T0000Z-180706T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Rye, Woodland Park, Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, and Walsenburg 806 PM MDT Thu Jul 5 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Colorado, east central Colorado, and southeast Colorado has been cancelled. Occasional light rain is possible for the rest of the evening, and flash flooding is not anticipated. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 4, 11:56 AM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 4, 11:56 AM MDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1156 AM MDT Wed Jul 4 2018 .SHORT TERM...(Today and tonight) Issued at 438 AM MDT Wed Jul 4 2018 One more hot day expected today with thunderstorm chances increasing for northern sections of the plains late this afternoon where a cold front will be positioned. Remainder of south central and southeast CO, save for the far eastern counties east of the dry line, looks a little drier than yesterday though high based moisture may still support a high based thunderstorm or two across the mountains. These will be capable of producing erratic gusty winds. High res models keep these pretty sparse in coverage so don't think gusty winds will be widespread enough or persistent enough to warrant any fire weather highlights. Flow aloft looks weaker too in model soundings which should limit the strength of synoptic winds this afternoon. Exception to this will be across the far eastern plains where southerly winds east of the dry line will gust to around 30-40 mph late this afternoon into this evening...particularly in and near developing thunderstorms. With southwesterly fetch suggesting some drying moving in based on WV imagery have cut back model blend pops to isolated for the mountain areas. It won't be until the cold front pushes southward this evening across the plains that thunderstorm chances may increase a bit and even then, the southern mountains really don't look to get into the action until more into tomorrow. As for severe chances, dew points will creep into the 40s and lower 50s behind the front across northern portions of the southeast plains which will yield CAPE values of around 1000+ J/kg across the Palmer Divide and Kiowa county. A dry line will also set up across the far eastern counties of Baca, eastern Las Animas, Bent, and Prowers counties where CAPE may approach similar values. With light flow aloft however, deep layer shears will remain weak. The highest values will be across northern portions of the southeast plains which will approach 30 kts. Soundings suggest main threat will be gusty outflow winds which could approach 60 mph across the northern and eastern portions of the plains. However as the front pushes southward this evening models develop some isolated thunderstorms behind the front which could affect the far eastern plains into the overnight hours. CAPE increases into the evening so some marginally severe hail would also be possible along behind the front through 03z. Cold front will push through the remainder of the southeast plains tonight. Expect a wind shift from the north which will become gusty during the evening for a few hours as it moves through. Gusts to 35 to 40 mph will be possible behind the front...particularly where it makes a stronger push southward as it becomes enhanced by thunderstorm outflows. Will keep low temperatures on the warm side tonight as the front should result in better mixing and cloud cover will remain more persistent. .LONG TERM...(Thursday through Tuesday) Issued at 438 AM MDT Wed Jul 4 2018 The extended forecast period is dominated by a broad upper level high pressure system spanning a large portion of the country. With increasing moisture across the forecast area, fire weather does not appear to be a concern in the next week. Thursday and Friday...On Thursday, models are in excellent agreement on the high being centered over Colorado, leading to very weak mid/upper level flow over the state. Southeasterly flow from the surface through 700 mb will advect above seasonal levels of moisture into the state, with TPW reaching 1.25" over the plains and 0.75" over the mountains. With little in the way of forcing, convection will focus development over the high terrain during the afternoon and early evening under intense daytime heating. Weak westerly flow will likely push some storms onto the plains by the late afternoon and evening. Another factor is a west to east oriented boundary extending from northern Colorado eastward. This boundary will also be a focus for convection, but will drift south only very slowly, maybe only affecting the far northern fringes of the CWA. Greatest storm coverage, however, will exist over all of the mountain areas. Given anomalously high TPW and very slow storm motion, heavy rain and flash flooding potential will exist, particularly over burn scars. The fresh Springs and Chateau burn scars are of especial concern, as it will not take much rainfall in a short period to cause flooding and debris flow. Although we are confident heavy rain will fall in areas across the mountains and adjacent plains, where exactly the rain falls remains uncertain considering the mesoscale nature of this event. Given weak shear and only marginal and skinny CAPE, severe storms are not anticipated. The high pressure system begins to shift west slightly during the day Friday, while the feed of moisture in the low levels remains. Storm coverage on Friday looks only slightly less than on Thursday, so similar flash flood concerns remain. It appears less likely that storms will advance onto the plains Friday as steering flow begins to turn northerly. Temperatures on Thursday and Friday will only be slightly cooler behind Wednesday's cold front, with highs reaching the low to mid 90s across the plains and low 80s in Colorado Springs and the high valleys. Saturday and Sunday...Models remain in good agreement during the weekend, centering the upper level high pressure over the Colorado/Utah border and slowly moving it north. This will lead to northerly mid/upper level flow shifting to northeasterly by Sunday. Storm coverage both days looks less and further west than on the previous couple of days as moisture begins to decrease across the forecast area given the upper level flow pattern and as low level flow becomes very weak. The plains will be lucky to see any precip, with the continental divide likely seeing the best coverage. Temperatures will begin to warm up during the weekend, with highs in the mid 90s across the plains and mid to upper 80s in Colorado Springs and the high valleys. Monday and Tuesday...Latest model solutions remain in decent agreement during this period, with the 06Z GFS just coming on board with the 00z ECMWF. Both models shift the upper high east into the the midwest, as does the Canadian albeit much quicker, with weak flow aloft persisting. Flow in the low levels strengthens out of the south again, increasing moisture across southern Colorado. This setup would lead to continued precip chances over the mountains, and temperatures remaining slightly above normal across the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1140 AM MDT Wed Jul 4 2018 Generally VFR most areas today with thunderstorms developing primarily along the Palmer Divide and far southeast plains during the afternoon. KCOS stands the best chance for seeing VCTS late this afternoon and evening...with chances looking too low for KPUB to warrant mention in the TAF. KALS will remain dry today. A cold front will move through the southeast plains late this afternoon and evening bringing a northerly surge through KCOS and KPUB during the late afternoon and evening. As this cold front pushes southward and deepens, KALS will see an easterly wind shift overnight which may push smoke from the Spring fire into the area after midnight. KCOS and KPUB may see broken CIGS around 4 to 5 thousand feet develop early Thursday morning. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...LINE AVIATION...LW
Hazardous weather outlook, Jul 4, 12:06 PM MDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1206 PM MDT Wed Jul 4 2018 COZ058>089-093>099-051815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1206 PM MDT Wed Jul 4 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon and evening across El Paso county and parts of the far southeast plains. One or two strong to severe storms will be possible, particularly along and north of highway 50. Wind gusts up to 60 mph and quarter size hail will be the primary storm threats, along with lightning and locally heavy rain. Isolated high based thunderstorms will be possible across the mountains this afternoon and evening. Localized wind gusts up to 50 mph and lightning will be the primary storm threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm chances will increase across the forecast area on Thursday, with the most widespread coverage expected over the mountains, and more isolated to scattered coverage over the plains. Thunderstorm chances will decrease slightly on Friday, and continue to decrease and shift west through the weekend. The greatest threats from storms over the next few days will be lightning, wind gusts to 50 mph, and heavy rain. Flash flooding will be possible, mainly with any storms that develop over burn scars and urban areas. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible late this afternoon and evening primarily across northern El Paso County and the far southeast plains. 50/50
In the hours before
Special weather statement, Jul 4, 3:00 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
300 PM MDT WED JUL 4 2018
COZ099-042130-
Springfield Vicinity/Baca County CO-
300 PM MDT WED JUL 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BACA COUNTY UNTIL 330 PM
MDT...
At 259 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Campo, or 16 miles southeast of Springfield,
moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Walsh, Vilas and Stonington.
LAT...LON 3708 10241 3721 10257 3755 10235 3734 10204
3732 10204
TIME...MOT...LOC 2059Z 220DEG 21KT 3721 10246
mwSpecial weather statement, Jul 4, 3:18 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Pueblo CO 318 PM MDT WED JUL 4 2018 COZ098-099-042145- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- 318 PM MDT WED JUL 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS AND NORTH CENTRAL BACA COUNTIES UNTIL 345 PM MDT... At 317 PM MDT, Doppler radar was tracking a strong thunderstorm near Springfield, moving northeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield, Two Buttes and Two Buttes Reservoir. LAT...LON 3734 10265 3753 10283 3795 10251 3768 10210 TIME...MOT...LOC 2117Z 226DEG 28KT 3749 10268 mw
Special weather statement, Jul 4, 3:30 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
330 PM MDT WED JUL 4 2018
COZ098-042200-
Lamar Vicinity/Prowers County CO-
330 PM MDT WED JUL 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PROWERS COUNTY UNTIL
400 PM MDT...
At 329 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Holly, or 17 miles south of Coolidge, moving northeast
at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Holly.
LAT...LON 3770 10206 3781 10222 3809 10212 3806 10204
3772 10204
TIME...MOT...LOC 2129Z 207DEG 16KT 3781 10212
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:00 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jul 4, 3:18 PM MDT | Special Weather Statement | PUB | Prowers | 27 min |
| Jul 4, 3:30 PM MDT | Special Weather Statement | PUB | Prowers | 30 min |
| Jul 4, 4:24 PM MDT | Special Weather Statement | PUB | Baca | 36 min |
| Jul 4, 5:14 PM MDT | Special Weather Statement | PUB | Prowers | 31 min |
Nearby
Flash Flood Watches in Colorado, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.